Exacerbation of aluminium encephalopathy after treatment with desferrioxamine.
Аннотация
Two haemodialysis patients with aluminium encephalopathy developed dramatic deteriorations of their neurological symptoms after initiation of desferrioxamine (DFO) therapy. Both patients were treated with relatively large doses of DFO (1 g and 2 g per treatment). In the first case, paranoid delusions, visual hallucinations, seizures and deteriorating speech followed each dialysis treatment with DFO. The second patient experienced increasing confusion, decreasing short-term memory, and deterioration in speech. In both cases the neurological symptoms regressed after decreasing or discontinuing the DFO. These patients demonstrate the potential dangers of using high doses of DFO. The pathogenesis of the exacerbation is not well understood but, may not simply be due to the result of elevated plasma aluminium levels after DFO therapy. We argue in this communication for reducing DFO in patients with aluminium encephalopathy to doses of 1 g three times per week to ensure adequate treatment of aluminium encephalopathy while minimising the risk of exacerbation from overzealous DFO administration.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.